On the stochasticity in relativistic cosmology

I. M. Khalatnikov, E. M. Lifshitz, K. M. Khanin, L. N. Shchur, Ya G. Sinai

Research output: Contribution to journalArticlepeer-review

115 Scopus citations


It was shown earlier by I. M. Lifshitz and two of us that the evolution of the relativistic cosmological models towards the singularity undergoes spontaneous stochastization.(1) In the present paper it is shown that the statistical parameters of this evolution can be calculated in an exact manner. From the point of view of the general ergodic theory we deal here with a specific mode of stochastization of a deterministic dynamical system with a five-dimensional phase space. The knowledge of the source of stochasticity makes it possible to develop a quantitative statistical theory with appreciable completeness.

Original languageEnglish (US)
Pages (from-to)97-114
Number of pages18
JournalJournal of Statistical Physics
Issue number1-2
StatePublished - Jan 1 1985
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics


  • Stochastization
  • cosmological models
  • singularity


Dive into the research topics of 'On the stochasticity in relativistic cosmology'. Together they form a unique fingerprint.

Cite this